Alert archive / Idaho / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 13, 2007, 7:06 PM MDT for Custer County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2007, 7:06 PM MDT (01:06 UTC)
- Expired
- Jul 13, 2007, 7:45 PM MDT
- In force
- 39 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Custer County, ID
The radar
The Pocatello radar (KSFX), 113 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6231 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 140107 SVRPIH IDC037-140145- /O.NEW.KPIH.SV.W.0007.070714T0106Z-070714T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 706 PM MDT FRI JUL 13 2007 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO... * UNTIL 745 PM MDT * AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED OVER SOUTHEASTERN CUSTER COUNTY...OR ABOUT 6 MILES SOUTHWEST OF MACKAY...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN CUSTER COUNTY AT 720 PM MDT FOR MORE INFORMATION ON THIS SITUATION STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR BY LOGGING ON TO WWW.WEATHER.GOV/POCATELLO. LAT...LON 4391 11372 4382 11376 4373 11354 4387 11345 $$ MESSICK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:40 PM MDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jul 13, 2:40 PM MDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 240 PM MDT FRI JUL 13 2007 .SHORT TERM...THE UPPER RIDGE REMAINS IN PLACE WITH THE AXIS RUNNING RIGHT THROUGH THE CENTER IF ID. W OF THE RIDGE AXIS...SRLY FLOW IS BRINGING ENERGY AND MSTR TO SET OFF SIGNIGICANT DEEP CONVECTION... WHILE ISOLD CONVECTIVE ACTIVITY IS POPPING OVER THE RIDGELINES IN THE FCST AREA MTNS. FAR LESS COVERAGE THAN YESTERDAY. THE TSTMS SHOULD DIE OUT IN THE EVENING. THE RIDGE MOVES LITTLE ON SATURDAY ...SO EXPECTING A REPEAT OF TODAY. BY SUNDAY...THE RIDGE AXIS MOVES A LITTLE EAST...PUTTING THE FCST AREA UNDER SW FLOW IN ADVANCE OF A CLOSED LOW SYSTEM OFF THE PAC NW COAST. NOT EXPECTING MUCH CHANGE IN THE WEATHER ON SUNDAY...EXCEPT FOR AN INCREASE IN SFC WINDS DUE TO THE INCREASE IN SW FLOW ALOFT. .LONG TERM...THE RIDGE MOVES SLOWLY EWD NEXT WEEK...ALLOWING THE PACIFIC CLOSED LOW SYSTEM TO ADVANCE. THE GFS KEEPS THE SYSTEM OFFSHORE THRU THE EXTENDED PERIOD...AND ONLY ALLOWS SHORT WAVE TROFS TO ROTATE THROUGH THE SW FLOW AHEAD OF THE SYSTEM. THIS WILL RESULT IN LOWER HGTS OVER THE FCST AREA...AND SOMEWHAT LOWER TEMPS. LOOKS LIKE ANY ENERGY OR MSTR WITH THIS SYSTEM WILL CONTINUE TO BE PUSHED TO THE N OF THE FCST AREA. A COLD FRONT IS EXPECTED TO PUSH THROUGH THE FCST AREA ON WED. THIS SHOULD LEAD TO CLOSER TO NORMAL TEMPS FOR THE LAST HALF OF THE WEEK. HEDGES && .AVIATION...RIDGE WILL REMAIN IN PLACE WITH A SLOW EASTWARD DRIFT OVER THE NEXT FEW DAYS. PATTERN STILL INDICATIVE OF SOME AFTERNOON/EVENING CLOUDS POSSIBLE THUNDERSTORMS MAINLY OVER HIGHER ELEVATIONS THROUGH THE WEEKEND. THESE COULD PRODUCE LOCALIZED MVFR CONDITIONS/OBSCURATIONS. THIS WILL MAINLY AFFECT KSUN AND TWEB340...343 AND POSSIBLY 344. WINDS WILL NOT BE TOO STRONG WITH THE RIDGE RIGHT ON TOP OF US...EXPECT FOR ANY GUSTY DOWNBURST WINDS ASSOCIATED WITH CONVECTIVE ACTIVITY. AFTERNOON TEMPS WILL REMAIN IN THE 90S WITH SOME POSSIBLE 100S IN THE SNAKE PLAIN AND EASTERN MAGIC VALLEY. KEYES && .FIRE WEATHER...RIDGE OVER IDAHO WILL PERSIST FOR A FEW MORE DAYS WITH A SLIFT EASTWARD SHIFT AS TIMES GOES BY. AFTERNOON CUMULUS POPPING OVER HIGHER TERRAIN...WITH SLIGHT CHC OF WET/DRY STORMS THROUGH THE EVENING HOURS ALREADY IN FORECAST. BONANZA SAW OVER 1 INCH OF RAINFALL ON THURSDAY SO POSSIBILITY IS THERE FOR DECENT RAIN ESPECIALLY WITH SLOW MOVING STORMS OR MULTIPLE STORMS PASSING OVER A GIVEN AREA. GUSTY OUTFLOW WINDS WILL BE POSSIBLE WITH STORMS AS WELL. MORE OF THE SAME FOR SATURDAY AND SUNDAY....ALTHOUGH WIDEPSREAD ACTIVITY IS NOT ANTICPATED RIGHT NOW. WARM TO HOT TEMPERATURES ALONG WITH RH VALUES IN THE SINGLE DIGITS AND TEENS IN MANY LOCALES. THIS PATTERN WILL HOLD THROUGH AT LEAST MIDDLE OF NEXT WEEK. MODELS INDICATE LARGE TROF OVER THE PACIFIC TO MOVE FAR ENOUGH EAST TO BRING A STONGER SW FLOW ALOFT AND A COOLDOWN OF SORTS. BEARS WATCHING FOR AN INCREASE IN WINDS AND ANY MOISTURE THAT WOULD COME FROM MEXICO/PACIFIC/BAJA AREAS. STAY TUNED. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 13, 5:58 AM MDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 558 AM MDT FRI JUL 13 2007 IDZ017>025-031-032-141200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 558 AM MDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS IS EXPECTED. THE STORMS SHOULD REMAIN PRIMARILY IN THE CENTRAL MOUNTAINS AND ALONG THE MONTANA BORDER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY...PARTICULARLY OVER THE HIGHER TERRAIN OF EASTERN IDAHO. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:06 PM MDT | Severe Thunderstorm Warning | PIH | Custer | 24 min |
| Jul 13, 7:40 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Custer | 23 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.